Alert archive / New York / Special Weather Statements in 2020
Special Weather Statement, NWS Albany, NY
NWS Albany, NY issued this special weather statement at Jul 14, 2020, 3:08 PM EDT for Oneida County, New York. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2020, 3:08 PM EDT (19:08 UTC)
- Expired
- Jul 14, 2020, 3:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Albany, NY
County Oneida County, NY
The radar
The Ft Drum radar (KTYX), 82 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.1 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 482 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 914 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
729
WWUS81 KALY 141908
SPSALY
Special Weather Statement
National Weather Service Albany NY
308 PM EDT Tue Jul 14 2020
NYZ038-141945-
Southern Herkimer-
308 PM EDT Tue Jul 14 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HERKIMER COUNTY...
At 308 PM EDT, a strong thunderstorm was located near Poland, or 9
miles northeast of Utica, moving southeast at 20 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Frankfort, Newport, Middleville, Poland, Cold Brook, Fairfield, West
Frankfort, Corrado Corners, Harbor, Farrel Corner, Countryman, Kelhi
Corners, Eatonville, Old City, Johnson Corners, Carey Corners, Kast
Bridge, Beacon Light Corners, Dillenbeck Corners and Irish
Settlement.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4312 7516 4322 7507 4324 7507 4323 7510
4324 7512 4327 7501 4307 7484 4301 7513
4309 7518
TIME...MOT...LOC 1908Z 333DEG 17KT 4318 7508
$$
CSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Jul 14, 2:02 PM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jul 14, 2:02 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION National Weather Service Albany NY 202 PM EDT Tue Jul 14 2020 .SYNOPSIS... An upper level disturbance will bring scattered showers and thunderstorms to the area today, then high pressure will bring seasonably warm weather on Wednesday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... As of 145 PM EDT...Showers and thunderstorm continue to develop early this afternoon, mainly across areas north of the Capital District, as a disturbance rotates around the periphery of an upper level low centered over east-central New England. Thunderstorms have been relatively shallow in eastern NY (SBCAPE around 1000-1500 J/Kg), while earlier there were some taller updrafts in southern VT that quickly moved into central MA. Deeper instability has shifted east of our region, with mid level lapse rates (now < 6.5 degC/KM) also starting to weaken looking at SPC Mesoanalysis page. Best DCAPE in place across the southern part of the area, where forcing is limited. So will just mention locally heavy rainfall in thunderstorms this afternoon, as relatively weak storm motion could result in some flooding of poor drainage/low lying, and urban areas. Updated pops to reflect current trends, with the greatest convective coverage across the Adirondacks, Lake George Saratoga region and eventually into southern VT later this afternoon. Some isolated small hail still possible, but threat for larger hail looks to have decreased. Drier air aloft can be seen in water vapor imagery moving into central NY, and will eventually work its way into our region this evening as the upper low gradually shifts eastward. This will result in decreasing coverage/intensity of convection during the evening. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/... Any lingering shower and thunderstorm activity will end during the evening and most areas should see gradual clearing through the night. Any fog will depend on how much rain we get and how widespread. Weak low level ridging overhead Wednesday with very light flow from the surface through the boundary layer. Isolated showers could form in parts of southern VT as the outer limits of the influence of the upper low cooler air aloft slowly exit. Considerable cloud cover could form across the region with daytime heating once again. Highs Wednesday around 80 to mid 80s but cooler in higher terrain. Increasing warm advection Thursday with boundary layer flow turning to south and southwest and increasing, while surface flow from the south to southeast. Upper energy and associated weak front will begin to approach from the Great Lakes. The leading edge of some pre frontal trough isolated showers and thunderstorms could reach northwestern areas by midday. Then, scattered thunderstorms Thursday afternoon north and west of the Capital Region but isolated elsewhere. Highs Thursday in the lower to mid 80s but cooler in higher terrain. More widespread rain and scattered thunderstorms Thursday night. && .LONG TERM /FRIDAY THROUGH TUESDAY/... The long term will begin with the approach of a weakening frontal system, as upper level support lifts well to our north and west into south central Canada. We look to be in the warm sector of this system, where greater instability should lead to more scattered coverage of showers and thunderstorms, pending on how long it takes any lingering clouds and showers from the morning to dissipate. This system departs the region Friday night. From Saturday through Monday, upper-level ridging rebuilds; however, there are model differences regarding the strength of the ridge and whether any upper-level features push across the region. For now, will maintain slight to low chance pops for afternoon/evening showers and thunderstorms Saturday and Sunday due to the hot and humid conditions. Main forcing on these days should be from differential heating of terrain features and/or lake breeze boundaries (aside from any potentially stronger upper level disturbances/"ridge rollers" that pass nearby). On Monday, a cold front may approach from the north and west and lead to at least scattered shower/t-storm coverage. Temperatures to begin the period will range from the mid- to upper 70s in the higher terrain to the low to mid-80s in the valleys, then trend upwards to the 80s in the higher terrain and low to mid-90s in the valleys by Sunday and Monday. Heat indices should reach lower/mid 90s Sunday, and potentially 95-100 or slightly higher in valley areas Monday, as dewpoints reach the upper 60s to lower 70s. Overnight lows mainly in the 60s for Saturday/Sunday morning, and mid 60s to lower/mid 70s Monday morning. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... Aided by differential heating in tandem with decent instability values with an upper trough in the vicinity overhead, showers and thunderstorms have developed and increased in coverage over the past few hours over the FA particularly along and north of I-90. It's here where we anticipate the bulk of the activity to be this afternoon into this evening due to proximity of better forcing. This activity will continue through about 21z-22z/Tues. Afterwards, showers and storms should begin to dwindle in intensity and coverage. Have included VCTS and VCSH through 21z-22z/Tuesday for KGFL/KALB/KPSF. With KPOU being the furthest south and away in proximity from the mean upper tough and surface cold front influences, have kept that site dry. A shower however can't be ruled out. There are some signals amongst the LAMP guidances and BUFKIT that some fog/low stratus clouds in the MVFR to IFR range could develop overnight tonight between 05z-11z for KGFL and 08z-11z for KALB and KPSF. The potential is certainly there for this to happen especially for sites/areas that receive rainfall this afternoon/evening. Given the low confidence at this point, have kept fog/low stratus mentions out of the TAFs. Will allow for the evening shift to further evaluate and decide whether to include this in the TAFs. That said, expect for VFR conditions (cigs/vsbys) to persist through the TAF period outside of some MVFR to IFR potential should rain/storms move over any of the TAF sites. Winds will generally be out of the north-northwest 5-10 kts this afternoon/evening becoming light and variable tonight. Outlook... Wednesday Night: No Operational Impact. NO SIG WX. Thursday: Moderate Operational Impact. Isolated SHRA...TSRA. Thursday Night: High Operational Impact. Likely SHRA...TSRA. Friday: Moderate Operational Impact. Scattered SHRA...TSRA. Friday Night: Low Operational Impact. Isolated SHRA...TSRA. Saturday: Low Operational Impact. Isolated SHRA...TSRA. && .FIRE WEATHER... An upper disturbance will bring scattered showers and thunderstorms to the area today, then high pressure will bring seasonably warm weather on Wednesday. RH values will be 50 to 70 percent this afternoon, recovering to over 70 percent tonight and fall to 45 to 65 percent Wednesday afternoon. Light winds becoming north west to northeast at less than 15 mph through today. Light and variable winds less than 15 mph tonight and east to southeast at less than 15 mph Wednesday. && .HYDROLOGY... Isolated to scattered showers and thunderstorms are expected today. Localized rainfall amounts of up to around half an inch will cause ponding in poor drainage area, but significant flooding is not expected. Water levels on the main rivers will remain steady through this week. For details on specific area rivers and lakes, including observed and forecast river stages and lake elevations, please visit the Advanced Hydrologic Prediction Service /AHPS/ graphs on our website. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...NAS NEAR TERM...NAS/JPV SHORT TERM...NAS LONG TERM...KL/Rathbun AVIATION...Evbuoma FIRE WEATHER...NAS HYDROLOGY...NAS
Hazardous weather outlook, Jul 14, 4:45 AM EDT, 10 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 445 AM EDT Tue Jul 14 2020 CTZ001-013-NYZ032-033-038>043-047>054-058>061-063>066-082>084-151100- Northern Litchfield-Southern Litchfield-Northern Herkimer-Hamilton- Southern Herkimer-Southern Fulton-Montgomery-Northern Saratoga- Northern Warren-Northern Washington-Schoharie-Western Schenectady- Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany- Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene- Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster- Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren- Southern Washington- 445 AM EDT Tue Jul 14 2020 This Hazardous Weather Outlook is for northwestern Connecticut, east central New York and eastern New York. .DAY ONE...Today and tonight. Isolated to scattered non severe thunderstorms are expected today. Locally heavy rainfall with ponding of water on roadways and standing water in low lying areas is possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Isolated to scattered thunderstorms are possible Thursday afternoon through Friday and again Sunday and Monday, mainly in the afternoon. Hot weather returns Sunday and Monday with heat index values possibly reaching advisory levels. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ001-025-VTZ013>015-151100- Northern Berkshire-Southern Berkshire-Bennington-Western Windham- Eastern Windham- 445 AM EDT Tue Jul 14 2020 This Hazardous Weather Outlook is for western Massachusetts and southern Vermont. .DAY ONE...Today and tonight. Isolated to scattered thunderstorms are expected today. There is a marginal risk for severe thunderstorms with damaging winds. Locally heavy rainfall with ponding of water on roadways and standing water in low lying areas is possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Isolated to scattered thunderstorms are possible Thursday afternoon through Friday and again Sunday and Monday, mainly in the afternoon. Hot weather returns Sunday and Monday with heat index values possibly reaching advisory levels. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 14, 2:39 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Albany NY
239 PM EDT Tue Jul 14 2020
NYZ040-047-048-051-141915-
Schoharie-Western Schenectady-Montgomery-Western Albany-
239 PM EDT Tue Jul 14 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SCHENECTADY...
NORTHERN SCHOHARIE AND SOUTHEASTERN MONTGOMERY COUNTIES...
At 238 PM EDT, a strong thunderstorm was located 7 miles south of
Fonda, moving southeast at 20 mph.
Winds 30 to 40 mph and pea size hail are possible with this storm.
Locations impacted include...
Duanesburg, Schoharie, Sharon Springs, Delanson, Ames, Central
Bridge, Glen, Carlisle, Sharon, Charleston, Esperance, Duane, Zeh
Corners, Beekman Corners, Rockwell Corners, West Berne, Flat Creek,
Young Corners, Market Corners and Quaker Street.
This includes Interstate 88 between exits 22 and 24.
Brief torrential rainfall is also occurring with this storm, and may
cause localized poor drainage flooding. Do not drive your vehicle
through flooded roadways.
LAT...LON 4298 7449 4283 7406 4282 7406 4260 7420
4276 7466
TIME...MOT...LOC 1838Z 302DEG 19KT 4284 7440
WasulaLocal storm report, Jul 14, 2:42 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
242 PM EDT TUE JUL 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 PM TSTM WND DMG 3 SSW CLIFTON PARK 42.82N 73.83W
07/14/2020 SARATOGA NY 911 CALL CENTER
TREES DOWN. WIRES SPARKING.
&&
EVENT NUMBER ALY2002576
ATESpecial weather statement, Jul 14, 2:48 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Albany NY
248 PM EDT Tue Jul 14 2020
NYZ052-053-141915-
Eastern Albany-Western Rensselaer-
248 PM EDT Tue Jul 14 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ALBANY AND
SOUTHWESTERN RENSSELAER COUNTIES...
At 248 PM EDT, a strong thunderstorm was located over East Greenbush,
moving south at 20 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
East Greenbush, Nassau, Ravena, Castleton-On-Hudson, Selkirk,
Coeymans, East Schodack, Brookview, Van Hoesen Station, Beckers
Corners, East Greenbush Station, South Schodack, Meyers Corners,
Cedar Hill, Shivers Corners, Luther, Couse, Schodack Landing, Wemple
and Braeside.
This includes the following highways...
Interstate 90 between exits 10 and 9.
Interstate 87 between exits 21A and 22.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4249 7357 4248 7358 4246 7381 4259 7382
4264 7367 4253 7356
TIME...MOT...LOC 1848Z 341DEG 17KT 4259 7376
CSSpecial weather statement, Jul 14, 3:00 PM EDT, 8 minutes before
Special Weather Statement National Weather Service Albany NY 300 PM EDT Tue Jul 14 2020 NYZ041-050-053-084-141930- Western Rensselaer-Southern Washington-Southern Saratoga-Northern Saratoga- 300 PM EDT Tue Jul 14 2020 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SARATOGA... SOUTHWESTERN WASHINGTON AND NORTH CENTRAL RENSSELAER COUNTIES... At 300 PM EDT, a strong thunderstorm was located near Round Lake, or near Mechanicville, moving southeast at 15 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Clifton Park, Saratoga Springs, Mechanicville, Milton, Ballston Spa, Round Lake, Country Knolls, North Ballston Spa, Rock City Falls, Malta, Easton, Stillwater, Schaghticoke, Deans Corners, West Milton, Willow Glen, Coons, Wayville, Elnora and Halls Corner. This includes Interstate 87 between exits 10 and 15. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4308 7396 4312 7367 4293 7347 4285 7383 TIME...MOT...LOC 1900Z 326DEG 13KT 4298 7374 CS
Special weather statement, Jul 14, 3:01 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Albany NY
301 PM EDT Tue Jul 14 2020
MAZ001-NYZ054-VTZ013-141930-
Northern Berkshire-Eastern Rensselaer-Bennington-
301 PM EDT Tue Jul 14 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BERKSHIRE...
NORTHEASTERN RENSSELAER AND SOUTHERN BENNINGTON COUNTIES...
At 300 PM EDT, a strong thunderstorm was located near Hoosick Falls,
moving east at 20 mph.
Winds of 30 to 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Bennington, North Adams, Hoosick Falls, Pownal, Stamford, Readsboro,
Florida, Hoosick, North Bennington, Woodford, Old Bennington,
Searsburg, Hairpin Turn, Paper Mill Village, Sodom, Petersburg
Junction, East Hoosick, Readsboro Falls, Eastern Summit and Woodford
State Park.
Brief torrential rainfall is also occurring with this storm, and may
cause localized poor drainage flooding. Do not drive your vehicle
through flooded roadways.
LAT...LON 4274 7294 4274 7302 4270 7302 4270 7295
4269 7295 4269 7298 4267 7300 4266 7298
4266 7296 4264 7296 4282 7340 4294 7335
4294 7301 4293 7300 4293 7292
TIME...MOT...LOC 1900Z 280DEG 18KT 4286 7328
WasulaSpecial weather statement, Jul 14, 3:08 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Albany NY
308 PM EDT Tue Jul 14 2020
NYZ038-141945-
Southern Herkimer-
308 PM EDT Tue Jul 14 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HERKIMER COUNTY...
At 308 PM EDT, a strong thunderstorm was located near Poland, or 9
miles northeast of Utica, moving southeast at 20 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Frankfort, Newport, Middleville, Poland, Cold Brook, Fairfield, West
Frankfort, Corrado Corners, Harbor, Farrel Corner, Countryman, Kelhi
Corners, Eatonville, Old City, Johnson Corners, Carey Corners, Kast
Bridge, Beacon Light Corners, Dillenbeck Corners and Irish
Settlement.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4312 7516 4322 7507 4324 7507 4323 7510
4324 7512 4327 7501 4307 7484 4301 7513
4309 7518
TIME...MOT...LOC 1908Z 333DEG 17KT 4318 7508
CSThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 12:20 PM EDT | Special Weather Statement | ALY | Warren | 25 min |
| Jul 14, 12:59 PM EDT | Areal Flood Advisory | ALY | Warren, Washington | 3 hr |
| Jul 14, 12:59 PM EDT | Special Weather Statement | ALY | Warren | 31 min |
| Jul 14, 1:37 PM EDT | Special Weather Statement | ALY | Fulton | 23 min |
| Jul 14, 2:00 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Saratoga, Washington | 44 min |
| Jul 14, 2:02 PM EDT | Special Weather Statement | ALY | Montgomery | 28 min |
| Jul 14, 2:05 PM EDT | Special Weather Statement | ALY | Saratoga | 25 min |
| Jul 14, 2:10 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Schenectady | 35 min |
| Jul 14, 2:15 PM EDT | Special Weather Statement | ALY | Saratoga | 30 min |
| Jul 14, 2:33 PM EDT | Special Weather Statement | ALY | Rensselaer | 27 min |
| Jul 14, 2:34 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Rensselaer, Saratoga, Schenectady | 21 min |
| Jul 14, 2:36 PM EDT | Special Weather Statement | ALY | Saratoga | 24 min |
| Jul 14, 2:39 PM EDT | Special Weather Statement | ALY | Montgomery | 36 min |
| Jul 14, 2:48 PM EDT | Special Weather Statement | ALY | Rensselaer | 27 min |
| Jul 14, 3:00 PM EDT | Special Weather Statement | ALY | Saratoga | 30 min |
| Jul 14, 3:14 PM EDT | Special Weather Statement | ALY | Fulton | 31 min |
| Jul 14, 3:37 PM EDT | Special Weather Statement | ALY | Rensselaer | 23 min |
| Jul 14, 3:47 PM EDT | Special Weather Statement | ALY | Otsego | 28 min |
| Jul 14, 11:07 AM EDT | Special Weather Statement | ALY | Windham | 38 min |
| Jul 14, 11:33 AM EDT | Special Weather Statement | ALY | Windham | 27 min |
| Jul 14, 3:01 PM EDT | Special Weather Statement | ALY | Bennington | 29 min |
| Jul 14, 3:44 PM EDT | Special Weather Statement | ALY | Windham | 31 min |
| Jul 13, 8:30 PM EDT | Severe Thunderstorm Warning | ALY | Berkshire | 30 min |
| Jul 14, 11:24 AM EDT | Special Weather Statement | ALY | Franklin | 36 min |
| Jul 14, 12:02 PM EDT | Special Weather Statement | ALY | Franklin | 28 min |
Nearby
Special Weather Statements in New York, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.